Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 26, 2021, 4:05 PM CDT for Sedgwick County, Kansas. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2021, 4:05 PM CDT (21:05 UTC)
- Expired
- Jul 26, 2021, 5:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 15 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:36 PM CDT | TSTM WND GST 67 | Mcconnell Air Force Bas, KS | AWOS STATION KIAB MCCONNELL AFB. |
| Jul 26, 4:43 PM CDT | TSTM WND DMG | 3 S Downtown Wichita, KS | DELAYED REPORT. TREE DOWN AT ENVISION IN SOUTH WICHITA. REPORT VIA TWITTER. TIME ESTIMATED. |
| Jul 26, 4:46 PM CDT | TSTM WND DMG | 2 Ese Bel Aire, KS | DELAYED REPORT. KAKE BROADCASTER REPORTED A BRANCH HAD SNAPPED DURING THE STORM NEAR THIS LOCATION. |
| Jul 26, 4:49 PM CDT | TSTM WND DMG | 1 Wnw Andover, KS | DELAYED REPORT. KAKE BROADCASTER SENT A OF MINOR TREE DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WWUS83 KICT 262105
SPSICT
Special Weather Statement
National Weather Service Wichita KS
405 PM CDT Mon Jul 26 2021
KSZ067-069-083-092-093-262200-
Reno KS-Butler KS-Cowley KS-Sumner KS-Sedgwick KS-
405 PM CDT Mon Jul 26 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern Reno County in south central Kansas...
Southwestern Butler County in south central Kansas...
Northwestern Cowley County in south central Kansas...
Northern Sumner County in south central Kansas...
Sedgwick County in south central Kansas...
* Until 500 PM CDT.
* At 401 PM CDT...National Weather Service Doppler radar was
tracking a cluster of strong thunderstorms with locally very heavy
rainfall rates. The storms were nearly stationary.
These storms will be capable of torrential rainfall rates and wind
gusts to 45 mph.
* Locations impacted include...
Wichita, Derby, Andover, Haysville, Augusta, Park City, Valley
Center, Bel Aire, Mulvane, Goddard, Rose Hill, Maize, Clearwater,
Cheney, Douglass, Sedgwick, Colwich, Conway Springs, Haven and
Benton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3790 9779 3791 9736 3791 9716 3792 9715
3792 9706 3746 9690 3734 9778
TIME...MOT...LOC 2102Z 325DEG 3KT 3751 9748
$$
CARUSOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:45 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 26, 3:45 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Wichita KS 345 PM CDT Mon Jul 26 2021 .MESOSCALE DISCUSSION... Issued at 343 PM CDT Mon Jul 26 2021 Isolated to small clusters of thunderstorms will continue developing across central and south-central Kansas this afternoon, within an axis of high precipitable water (1.75 - 2 inches) and strong instability (MLCAPE of 2500-3500 J/KG). Mid-level winds in the atmosphere remain rather weak, therefore storm motions will be very slow and chaotic resulting in localized very heavy rainfall rates. Steep low-level lapse rates and the high PW airmass will be conducive to producing gusty winds up to 40-45 mph and outflow boundaries which new storms will develop off of. These storms are producing plenty of cloud to ground lightning strikes, which is particularly relevant to those working/playing outdoors. Storm activity should begin to diminish toward or after sunset with loss of diurnal heating. && .SHORT TERM...(This evening through Thursday night) Issued at 343 PM CDT Mon Jul 26 2021 Highlights: 1) Scattered showers and storms this afternoon and evening (see Mesoscale Discussion above) 2) Persistent heat with heat indices of 100-105 A ridge continues to move into the Plains to cover the western half of the CONUS. This will be a dominant player for the week. High temperatures should climb above seasonal normal values (92-93 degrees) for Tuesday through Thursday. The warmest days of the week will be Wednesday and Thursday where highs could reach the century mark. Heat index calculations peak at 100-105. Wednesday and Thursday are expected to have the best potential to reach Heat Advisory criteria. Values for Tuesday are shy/closer to 100. It is possible that the number of consecutive days of heat indices within the 100-105 range could prompt subsequent shifts to issue a heat headline. Dew points will be another factor to consider though in terms of any level of drying that may occur which can even be found inconsistently in the observations across the central portions of the state today. Wind speeds should range from 5-15 mph offering little relief. Remember these safety tips: Stay hydrated. Avoid exercising or other extracurricular outdoor activities from 11A-6P if possible. If you work outdoors, take additional breaks and make sure to keep hydrating after the work day is over. .LONG TERM...(Friday through Monday) Issued at 343 PM CDT Mon Jul 26 2021 Highlights: 1) Persistent heat with highs near 100 Friday & Saturday 2) Chances for showers and thunderstorms Saturday night & Sunday night 3) Slightly cooler on Sunday Challenges and changes: Precipitation chances for the weekend The persistent ridge will remain in place for Friday. Summertime heat continues as high temperatures stay in a range from 94-103 degrees for Friday and Saturday. A trough deepens over eastern Canada and sends a front across this weekend. The timing appears to be Saturday afternoon. This feature is not much to speak of with the latest blend of models decreasing even the slight chances that were in there from the previous forecast. If something changes with the wave and respective front that will move through Saturday, then the precipitation chances could increase. Slightly cooler air is forecast to move in for Sunday behind the front with highs dropping by roughly five degrees. While there may not be widespread precipitation, most people would probably not complain for even the small bit of a "cool" down. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 100 PM CDT Mon Jul 26 2021 Some MVFR conditions are expected throughout the period as ceilings between 1,000-3,000 feet are possible. There's a chance for showers and storms across the southern portions of the CWA this afternoon and evening. We mentioned thunder in for Wichita and Hutchinson through 23z this evening. Additionally, we added thunder to Salina as well due to a growing cumulus field and some low level confluence. Conditions should clear overnight where a few clouds may remain over the western half of the CWA through the night. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 72 95 74 96 / 10 10 0 0 Hutchinson 71 96 73 97 / 10 10 0 0 Newton 71 95 73 95 / 10 10 0 0 ElDorado 72 93 74 95 / 10 10 0 0 Winfield-KWLD 73 94 74 96 / 20 10 0 0 Russell 70 98 73 98 / 10 0 0 0 Great Bend 70 98 71 94 / 10 0 0 0 Salina 71 97 74 100 / 10 10 0 0 McPherson 70 96 72 96 / 10 10 0 0 Coffeyville 73 93 74 95 / 20 10 0 0 Chanute 73 93 74 95 / 10 10 0 0 Iola 73 93 74 94 / 10 10 0 0 Parsons-KPPF 73 93 74 95 / 20 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...JMC SHORT TERM...VJP LONG TERM...VJP AVIATION...CRW
Hazardous weather outlook, Jul 26, 4:06 AM CDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 406 AM CDT Mon Jul 26 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-270915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 406 AM CDT Mon Jul 26 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms today, mainly across southern Kansas will be capable of producing outflow winds around 40 mph, and locally heavy rainfall which could cause minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat indices above 100 degrees are possible for Tuesday afternoon across the area. However, the more intense heat is expected to return on Wednesday and continue through Friday, when heat indices each afternoon will range from 102 to 107 degrees. There is a slight chance for thunderstorms on Saturday. If storms develop, they will have the potential for gusty winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jul 26, 3:15 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Wichita KS 315 PM CDT Mon Jul 26 2021 KSZ092-093-262115- Cowley KS-Sumner KS- 315 PM CDT Mon Jul 26 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Western Cowley County in south central Kansas... Sumner County in south central Kansas... * Until 415 PM CDT. * At 312 PM CDT...National Weather Service Doppler radar was tracking small clusters of strong thunderstorms with locally heavy rainfall across Sumner County and western Cowley County. These storms will produce localized very heavy rainfall rates and wind gusts up to 45 mph. * Locations impacted include... Arkansas City, Winfield, Wellington, Belle Plaine, Caldwell, Oxford, Udall, Argonia, South Haven, Geuda Springs, Rock, Mayfield, Milan, Hunnewell, Perth, Winfield City Lake, Riverdale, Strother Field Airport and Wellington Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3700 9777 3734 9780 3746 9689 3700 9681 TIME...MOT...LOC 2012Z 216DEG 8KT 3715 9764 CARUSO
Special weather statement, Jul 26, 3:20 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Wichita KS 320 PM CDT Mon Jul 26 2021 KSZ049-051-262115- McPherson KS-Saline KS- 320 PM CDT Mon Jul 26 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern McPherson County in central Kansas... Saline County in central Kansas... * Until 415 PM CDT. * At 317 PM CDT...National Weather Service Doppler radar was tracking a cluster of strong thunderstorms with locally heavy rainfall over southwestern Saline County. The storms were moving slowly north at 5 mph. These storms will produce localized very heavy rainfall rates and wind gusts up to 45 mph. * Locations impacted include... Salina, Lindsborg, Assaria, Brookville, Smolan, Falun, Glendale, Bridgeport, Salina Airport and Kipp. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3886 9741 3853 9749 3857 9793 3892 9793 TIME...MOT...LOC 2018Z 216DEG 7KT 3869 9773 CARUSO
Special weather statement, Jul 26, 4:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
405 PM CDT Mon Jul 26 2021
KSZ067-069-083-092-093-262200-
Reno KS-Butler KS-Cowley KS-Sumner KS-Sedgwick KS-
405 PM CDT Mon Jul 26 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern Reno County in south central Kansas...
Southwestern Butler County in south central Kansas...
Northwestern Cowley County in south central Kansas...
Northern Sumner County in south central Kansas...
Sedgwick County in south central Kansas...
* Until 500 PM CDT.
* At 401 PM CDT...National Weather Service Doppler radar was
tracking a cluster of strong thunderstorms with locally very heavy
rainfall rates. The storms were nearly stationary.
These storms will be capable of torrential rainfall rates and wind
gusts to 45 mph.
* Locations impacted include...
Wichita, Derby, Andover, Haysville, Augusta, Park City, Valley
Center, Bel Aire, Mulvane, Goddard, Rose Hill, Maize, Clearwater,
Cheney, Douglass, Sedgwick, Colwich, Conway Springs, Haven and
Benton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3790 9779 3791 9736 3791 9716 3792 9715
3792 9706 3746 9690 3734 9778
TIME...MOT...LOC 2102Z 325DEG 3KT 3751 9748
CARUSOThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:15 PM CDT | Special Weather Statement | ICT | Sumner | 60 min |
| Jul 26, 3:20 PM CDT | Special Weather Statement | ICT | Saline | 55 min |
| Jul 26, 4:14 PM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln, Saline | 61 min |
| Jul 26, 4:28 PM CDT | Areal Flood Warning | ICT | Sedgwick | 5 hr |
| Jul 26, 4:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 14 min |
| Jul 26, 5:09 PM CDT | Special Weather Statement | ICT | Butler | 51 min |
| Jul 26, 5:19 PM CDT | Special Weather Statement | ICT | Harvey | 56 min |
| Jul 26, 5:21 PM CDT | Special Weather Statement | ICT | McPherson | 54 min |
| Jul 26, 5:52 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson | 4 hr |
| Jul 26, 6:17 PM CDT | Special Weather Statement | ICT | Harvey, McPherson, Rice | 28 min |
| Jul 26, 6:50 PM CDT | Special Weather Statement | ICT | Reno | 25 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.